Study your flashcards anywhere!

Download the official Cram app for free >

  • Shuffle
    Toggle On
    Toggle Off
  • Alphabetize
    Toggle On
    Toggle Off
  • Front First
    Toggle On
    Toggle Off
  • Both Sides
    Toggle On
    Toggle Off
  • Read
    Toggle On
    Toggle Off
Reading...
Front

How to study your flashcards.

Right/Left arrow keys: Navigate between flashcards.right arrow keyleft arrow key

Up/Down arrow keys: Flip the card between the front and back.down keyup key

H key: Show hint (3rd side).h key

A key: Read text to speech.a key

image

Play button

image

Play button

image

Progress

1/7

Click to flip

7 Cards in this Set

  • Front
  • Back
unexplained incr in TSH in pts on chronic LT4 (levothyroxine) Tx

-first step?
R/O non-compliance
monitoring Tx for hypothyroidism
wait at least 6 wks before rechecking TFT's after starting LT4 (Levothyroxine) or changing hte dose
MC mistakes in Tx hypothyroidism
-incr LT4 dopsease by too much (>0.25-.05 mg/day)
-waiting <6 wks to recheck TFT's or change dose
lid retration
-what dz?
-what causes it?
-seen in hyperthy
-cause by contraction of levator palpebrae muscle of eyelid
subacute thyroiditis
-what causes it
-char?
-caused by virus (URI)
-exam: very tender thyroid
Tx hyperthyroidism
Incr RAIU:
1. Graves: Tx=I-131
+ BB til euthyroid
2. Toxic MNG: I-131
+ BB til euthyroid
3. Solitary toxic nodule: I-131 or suirgery
+ BB til euthyroid

Decr RAIU:
4. Subacute thyroiditis: BB, NSAIDS
5. Iodine-induced: endocrine consult
6. Factitious: d/c LT4, BB
how manage thyroid nodule
-First get TSH

-if nl TSH==>FNA
-if lo TSH==>thyroid scan, RAIU
-if hi TSH==>Tx w/LT4